# SDR CALA9901649

- Difficulty date: December 17, 1999
- Submitted: May 12, 2000
- Operation: Air carrier
- Aircraft: N14074
- Make and model: Doug DC-10-30
- Aircraft serial: 46911
- Aircraft time: 91,097 hours, 16,328 cycles
- Engine: Ge CF650C2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Liner
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, J, A

## Discrepancy

THE NR 2 ENGINE FIRE WARNING LIGHT ILLUMINATED DURING CLIMBOUT.  THE FIRE WARNING LIGHT WAS ACCOMPANIED BY EGT GOING FULL SCALE.  THE ENGINE THROTTLE WAS RETARDED AND THE FIRE LIGHT WENT OUT.  AN ATTEMPT TO THROTTLE UP WAS MADE, BUT N1 WOULD NOT ACCELERATE.  THE NR 2 ENGINE WAS SHUTDOWN AND THE AIRCRAFT RETURNED AND LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND METAL IN THE NR 2 ENGINE TAILPIPE.  NO EVIDENCE OF FIRE WAS FOUND.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  *S/D*  INVESTIGATION CONCLUDED THAT THE TMF LINER HAD FAILED ALLOWING HOT GAS TO REACH THE HPT STAGE 2 BLADE RETAINER WHICH SUBSEQUENTLY BROKE INTO SEVERAL PIECES, ONE OF WHICH PUNCTURED THE TMF.
